Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 333, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 1998, 1:18 PM CDT for Jackson County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1998, 1:18 PM CDT (18:18 UTC)
- Expired
- Jun 20, 1998, 2:05 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Jackson County, TN
The radar
The Nashville radar (KOHX), 81 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:35 PM CDT | Thunderstorm Wind 50 | Northwest Portion, TN | Sheriff reported trees down along Highway 95 northwest of Gainesboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 201824 SVRBNA TNC087-201905- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 118 PM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN MIDDLE TENNESSEE * UNTIL 205 PM CDT * AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED IN WESTERN JACKSON COUNTY... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITLEYVILLE AT 135 PM CDT GAINESBORO AT 135 PM CDT CENTER GROVE AT 140 PM CDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAYf FROM WINDOWS! 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:12 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 20, 9:12 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 912 AM CDT SAT JUN 20 1998 MRNG BNA SOUNDING MODERATELY UNSTABLE...ALTHO MID AND UPR LVLS REMAIN DRY. AREA OF PCPN IN W TN SLO TO MV E. W/ A LTL SFC HEATING AND CAP EROSION BLV THIS WL CHANGE. CURNT ZFP LOOKS OK...BUT WUD CHANGE PARTLY CLOUDY IN PD 1 FCST TO PARTLY SUNNY AND REMOVE MENTION OF DENSE FOG. TEMPS AND POPS ARE FINE. 08
In the hours before
Local storm report, Jun 20, 1:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM TN WIND DAMAGE
06/20/98 SMITH BARN DAMAGED AND TREES
DOWN IN SOUTHERN SMITH
COUNTY REPORTED BY SHERIFFThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 50 min |
| Jun 20, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 31 min |
| Jun 20, 1:10 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 50 min |
| Jun 20, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 63 min |
| Jun 20, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Jun 20, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 52 min |
| Jun 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 48 min |
| Jun 20, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 34 min |
| Jun 20, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 48 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 49 min |
| Jun 20, 5:50 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 2 hr |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Jun 20, 6:18 PM CDT | Tornado Warning | OHX | Robertson | 37 min |
| Jun 20, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 50 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jun 20, 6:54 PM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Jun 20, 6:58 PM CDT | Tornado Warning | OHX | Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.